Saturday, September 20, 2014
Monday, August 03, 2009 dorry caron, Community Member, asks

Q: "Indented" facial area on cheek

I have an irregular shaped area on my right cheek....the skin is actually "indented". It appears  to have a VERY slight brownish color. However- I believe that it may only appear that way since it is lower the the rest of the area on my cheek. (Another odd thing is I can see it in the mirror- but can not feeling when rubbing my fingers over the area. The only thing I do notice when running my fingers over it is that the skin "folds".) It may be my imagination....but it appears to be indenting more and more. It's as if the subcutaneous fatty tissue underneath the epidermis is disappearing in this spot. I am 65 years old. I never had acne in my youth. I was raised in Florida though and was often exposed to the sun. By the way...this "indentation" is not scaly, does not itch, etc. Should I be concerned about this? All my research on the internet seems to say that this type of thing sometimes happens to HIV patients who are taking certain drugs. I am not an HIV patient. The only drug that I am taking is 100mcgs of thyroid medication each morning.

Answer This
Answers (1)
Maria, Community Member
8/30/12 9:53pm

My son is 23 and also is suffering from something like this.  No one can seem to tell him what is causing it.  Do you have any discoloration on the inside of the cheek?  It is really scary.  His is very obvious.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By dorry caron, Community Member— Last Modified: 08/30/12, First Published: 08/03/09